Hail, De Soto
- When
- June 17, 5:43 PM CST
- Where
- De Soto County, 5 mi SE of Mansfield
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 31.983, -93.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 1:45 PM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT FRI JUN 17 2005 .DISCUSSION... MUCH OF THE REMAINING CONVECTION HAS DISSIPATED EARLY THIS AFTERNOON...AS S AR/N LA HAS BEEN SLOW TO DESTABILIZE IN WAKE OF THE MORNING CONVECTION. HOWEVER...RESIDUAL OUTFLOW BOUNDARY HAS REINFORCED THE WEAK STATIONARY BOUNDARY ACROSS SOUTHCENTRAL LA INTO LOWER E TX THIS AFTERNOON...WITH TOWERS/WEAK CONVECTION DEVELOPING ALONG THE INSTABILITY AXIS. HOWEVER...MCV HASN/T MOVED ALL THAT MUCH SINCE THE MORNING DISCUSSION...AND REMAINS OVER CENTRAL AR PER SATELLITE/MOSAIC 88-D IMAGERY. MCV/TROUGH AXIS SHOULD CONTINUE ON A SE TRACK INTO SE AR/NE LA THIS EVENING...WITH DRIER AIR IN THE MID AND UPPER LEVELS FILTERING IN ON THE NW FLOW. BOUNDARY SHOULD STILL RUN NW TO SE ACROSS E TX AND N LA SATURDAY...THUS HAVE RETAINED SLIGHT CHANCE POPS IN VC OF THE BOUNDARY TO RESPECT INSTABILITY INCREASING WITH THE HEAT OF THE DAY. HOWEVER...WEAK UPPER RIDGE IN PLACE THIS AFTERNOON FROM SOUTHERN AZ/FAR W TX...IS EXPECTED TO AMPLIFY NORTHWARD INTO SOUTHERN CANADA DURING THE WEEKEND...THUS CAP MAY BE ENOUGH TO SUPPRESS MOST/IF NOT ALL CONVECTION THAT MAY TRY AND DEVELOP ON IT SATURDAY. LOOKS LIKE HOT/DRY/HUMID CONDITIONS WILL RETURN FOR MUCH OF THE NEXT WEEK...AS THE AFOREMENTIONED RIDGE IN PLACE WILL REMAIN DOMINANT ACROSS THE NATION/S HEARTLAND. HOWEVER...PROGS INDICATE THAT CURRENT TROUGHING ALONG THE E COAST WILL BECOME CUT OFF BY SUNDAY MORNING OVER THE CAROLINAS...AND SLOWLY RETROGRADES SW ACROSS GA/AL BY EARLY NEXT WEEK. GFS WANTS TO SHEAR THIS SYSTEM OUT BY TUESDAY...WITH A PIECE OF ENERGY POSSIBLY TAKING UP RESIDENCE IN THE NORTHERN GULF BY THURSDAY. IF THIS IS INDEED THE CASE...THEN THIS FEATURE WOULD ENHANCE SEABREEZE ACTIVITY BY LATE NEXT WEEK...WHICH WOULD HELP SLIGHTLY RELIEVE THE MODERATE/SEVERE DROUGHT CONDITIONS IN PLACE ACROSS MUCH OF THE REGION. BUT FOR NOW...WILL KEEP FORECAST DRY AND AWAIT FUTURE RUNS BEFORE CATCHING ONTO THIS SCENARIO. HAVE TAILORED TEMPS A TAD ABOVE GUIDANCE IN THE SHORT TERM IN LIGHT OF DRY ANTECEDENT SOIL CONDITIONS EVEN AFTER RECENT RAINS. MOS OBVIOUSLY DOES NOT CUE ON OUR LACK OF SOIL MOISTURE...THUS AREAS THAT DID NOT RECEIVE RAIN THE LAST COUPLE OF DAYS WILL HAVE MORE OF A POTENTIAL TO WARM /I.E. E TX/. THE GROUND SHOULD QUICKLY DRY OUT AGAIN IN THE NEXT COUPLE OF DAYS...WITH MID/UPPER 90S AGAIN POSSIBLE NEXT WEEK. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 70 92 70 93 / 20 20 0 0 MLU 68 90 68 91 / 30 10 0 0 DEQ 65 91 66 93 / 20 10 0 0 TXK 67 91 68 92 / 20 20 0 0 ELD 67 91 67 91 / 20 10 0 0 TYR 73 94 73 95 / 20 20 0 0 GGG 72 93 72 94 / 20 20 0 0 LFK 71 96 71 96 / 30 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUN 17 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND AFFECT PORTIONS OF NORTHEAST TEXAS...THE SOUTHERN PORTIONS OF SOUTHERN ARKANSAS...AND MUCH OF NORTHCENTRAL LOUISIANA THIS AFTERNOON...AROUND THE SOUTHERN PERIPHERY OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL DRIFT SOUTHEAST ACROSS ARKANSAS THROUGH THIS EVENING. BETTER DAYTIME HEATING AND SURFACE INSTABILITY WILL LIE PRIMARILY OVER PORTIONS OF NORTHEAST TEXAS SOUTH OF INTERSTATE 20...THUS ANY OUTFLOW BOUNDARIES FROM THE STORMS TO THE NORTH WILL FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS AS WELL. THIS ACTIVITY WILL BEGIN TO TAPER OFF LATER THIS EVENING...AS THE DISTURBANCE SHIFTS SOUTHEAST OF THE AREA...AND STABILITY INCREASES AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING OVER NORTHEAST TEXAS MAINLY SOUTH OF INTERSTATE 20...AND OVER MUCH OF NORTHCENTRAL LOUISIANA. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 6 SSE SHREVEPORT 32.39N 93.76W
06/17/2005 0.75 INCH CADDO LA NWS EMPLOYEE
&&
PARKERThe Shreveport radar (KSHV), 55 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5481561.